MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number P25P-001X01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 12/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On 2024-12-26, a physician contacted berlin heart gmbh clinical affairs to report that the patient, who was originally implanted on (b)(6) 2024 with excor system in bi-vad configuration, had cardiac tamponade and went to the or on (b)(6) 2024.The site reported that the problem was of high c-reactive protein (crp) and procalcitonin, along with negative cultures.The patient experienced an acute cardiac tamponade secondary to sepsis.The site also reported that there were problems with filling in left excor blood pump pu valves; 25 ml in/out; ø 9 mm; lvad sn (b)(6).Based on the patient's history, the patient received a blood transfusion on (b)(6) 2024 due to the decrease of hemoglobin.The problem with the incomplete fill of the pump was resolved and the patient recovered.The blood pump pu valves; 25 ml in/out; ø 9 mm: lvad (sn (b)(6) and rvad (sn (b)(6) are still in use on the patient since (b)(6) 2024.
 
Additional Manufacturer Narrative
The excor blood pump pu valves; 25 ml in/out; ø 9 mm; lvad sn (b)(6) was in use on the patient from (b)(6) 2024 to date.The affected pump, sn (b)(6) remains on the patient and continues to be monitored.The event occurred on 2024-12-25, which is (12 days) after the pump was placed on the patient.We have reviewed the production records of the excor blood pump and the pump was produced according to our specification.The other pump rvad, sn 2021707 associated with this event will be submitted as 3004582654-202-00007.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
odell roberts
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639712
MDR Report Key21212161
Report Number3004582654-2025-00006
Device Sequence Number19785867
Product Code DSQ
UDI-Device Identifier04260090040119
UDI-Public(01)04260090040119(17)250430
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberP25P-001X01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2024
Initial Report FDA Received Date01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age5 YR
Patient SexFemale
Patient Weight15 KG